Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Richness or semi-Hamiltonicity of quasi-linear systems that are not in evolution form


Author: Misha Bialy
Journal: Quart. Appl. Math. 71 (2013), 787-796
MSC (2000): Primary 35L65, 35L67, 70H06
DOI: https://doi.org/10.1090/S0033-569X-2013-01327-3
Published electronically: August 30, 2013
MathSciNet review: 3136996
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to consider strictly hyperbolic quasi-linear systems of conservation laws which appear in the form $ A(u)u_{x}+B(u)u_{y}=0.$ If one of the matrices $ A(u), B(u)$ is invertible, then this system is in fact in the form of evolution equations. However, it may happen that traveling along characteristics one moves from the ``chart'' where $ A(u)$ is invertible to another ``chart'' where $ B(u)$ is invertible. We propose a new condition of richness or semi-Hamiltonicity for such a system that is ``chart''-independent. This new condition enables one to perform the blow-up analysis along characteristic curves for all times, not passing from one ``chart'' to another. This opens a possibility to use this theory for geometric problems as well as for stationary solutions of 2D+1 systems. We apply the results to the problem of polynomial integral for geodesic flows on the 2-torus.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35L65, 35L67, 70H06

Retrieve articles in all journals with MSC (2000): 35L65, 35L67, 70H06


Additional Information

Misha Bialy
Affiliation: School of Mathematical Sciences, Raymond and Beverly Sackler Faculty of Exact Sciences, Tel Aviv University, Israel
Email: bialy@post.tau.ac.il

DOI: https://doi.org/10.1090/S0033-569X-2013-01327-3
Keywords: Rich, conservation laws, genuine nonlinearity, blow-up, systems of hydrodynamic type
Received by editor(s): March 26, 2012
Published electronically: August 30, 2013
Additional Notes: Partially supported by ISF grant 128/10
Article copyright: © Copyright 2013 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website